What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 6, 2:08 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 6, 2:08 PM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
308 PM CDT Wed Sep 6 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Thursday Night)
Issued at 247 PM CDT Wed Sep 6 2023
Another hot day going with air temps in the upper 90s for an
average. We are exceeding forecasted highs a bit in S AR with
some near triple digit heat going, may be compressional near the
stationary frontal boundary. Our winds have been light SW/W or
even now some calm sites, spiking the mercury.
We will likely see peak heat index readings over 110 for the
heart of the region with 109 on the hourly readings from Lufkin to
Carthage and Atlanta with the hot spot Idabel at 110. We saw the
chance to exceed heat advisory criteria earlier today with a
faster pace of warming, but that excessive heat warning will be
allowed to expire at 8pm. So far we have settled on the heat
advisory again for tomorrow for all but S AR, but depending on
what we see today another area of excessive may be needed for the
late crew to consider after looking at this afternoons max
calculations.
We will see low to mid 90s tomorrow in the wake of some rain
today and cooler soils in S AR. Elsewhere, the triple digit low
end range may approach a few records once again. And some morning
lows will be near record territory as well with a wide range of
70s tomorrow, but then a little cooler overnight Thursday. The
chance for rain is hit or miss almost anywhere for the next day or
two. The SPC continues a Slight Risk for their Day 1 including
our NE quad and most in Marginal, and then the Day 2 still has a
large area of Marginal risk for our four state area. /24/
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 247 PM CDT Wed Sep 6 2023
Beginning Friday, the influence of the upper-level ridge will begin
to wane as it slowly shifts farther west into the Desert SW. In the
process, it will provide an opening in the resulting NW flow pattern
for a shortwave disturbance to advance in the Four-State region. At
the sfc, a stalled frontal boundary will also continue to linger in
our northern zones just ahead of this disturbance. The interaction
between these features will promote scattered to numerous showers
and thunderstorms, further aided by daytime heating through Friday
afternoon and early evening. With significant heating expected ahead
of the boundary and shortwave, a severe threat will exist across the
entire region as forecast soundings indicate strong inverted V shape
profiles on Friday into Friday evening. Damaging wind gusts will be
the primary threat in this environment.
Scattered convection should linger into Saturday as the front shifts
farther south and eventually clears the region with diminishing rain
chances later in the weekend. Behind the front, milder temperatures
closer to seasonal averages for early September will follow through
the weekend. By early next week, an even stronger cold front will
dive south from the Plains into the region on Tuesday bringing more
widespread rain chances through mid week and a reinforcing push of
milder air as high temperatures will largely range through the 80s
to lower 90s on Tuesday into Wednesday /19/
&&
.AVIATION...
(18Z TAFS)
Issued at 1242 PM CDT Wed Sep 6 2023
For the ArkLaTex terminals, VFR continues this aftn w/model
confidence for some early/mid evening convection. Continuing VCTS
for our Arkansas sites and for KMLU and also adding KSHV all
02-06Z. Otherwise, SW/W winds today will back to S/SE this evening
with a weak boundary arriving with some scat convection from near
sunset until about midnight. Quiet overnight with a touch of BR
on our fringes to start the day. SW/W less 10KT again for much of
our Thurs. Weak fropa Fri/Sat w/ more TS poss. day or night. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 102 78 98 / 30 20 10 30
MLU 75 99 71 95 / 30 20 0 30
DEQ 70 97 70 93 / 10 20 10 40
TXK 72 97 73 94 / 30 20 10 40
ELD 70 92 69 88 / 40 20 10 40
TYR 79 103 79 105 / 20 10 0 20
GGG 78 103 77 101 / 30 20 10 30
LFK 77 104 77 105 / 10 20 0 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Thursday for ARZ050-059-070.
Heat Advisory until 8 PM CDT this evening for ARZ051-060-061-
071>073.
Excessive Heat Warning until 8 PM CDT this evening for ARZ070.
LA...Heat Advisory until 8 PM CDT Thursday for LAZ001>006-010>014-
017>022.
Excessive Heat Warning until 8 PM CDT this evening for LAZ001-
002-010.
OK...Heat Advisory until 8 PM CDT Thursday for OKZ077.
TX...Heat Advisory until 8 PM CDT Thursday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
Excessive Heat Warning until 8 PM CDT this evening for TXZ097-
112-126-138-151>153-165-166.
&&
SHORT TERM...24
LONG TERM....19
AVIATION...24Hazardous weather outlook, Sep 6, 3:17 AM CST, 12 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
417 AM CDT Wed Sep 6 2023
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-071200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
417 AM CDT Wed Sep 6 2023
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
...HEAT ADVISORY IN EFFECT FROM THROUGH 8 PM CDT THIS EVENING...
Isolated to scattered thunderstorms will be possible later today
through tonight across portions of the Four State Region. Some of
these storms could be strong to severe, producing a damaging wind
and large hail threat across mainly portions of Southwest
Arkansas and Northern Louisiana. In addition to the severe weather
threat, there will continue to be an elevated fire danger threat
across the entire Four State Region through this evening due to
low afternoon humidity, southerly winds and very dry fuels. A Heat
Advisory remains in effect today for afternoon heat indices
ranging between 105 and 109 degrees.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
The heat will hang around through at least Friday across portions
of the Four State Region for high afternoon heat indices.
Otherwise isolated to scattered thunderstorms will be possible
across the entire Four State Region through Saturday, and again to
Monday into Tuesday of next week. The rain chances should help to
temper the heat for the weekend into early next week.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed this afternoon through
tonight. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.
13
In the hours before
Special weather statement, Sep 6, 2:25 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
325 PM CDT Wed Sep 6 2023
LAZ005-013-062100-
Lincoln LA-Jackson LA-
325 PM CDT Wed Sep 6 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JACKSON AND LINCOLN
PARISHES THROUGH 400 PM CDT...
At 325 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ruston, moving southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ruston, Grambling, Dubach, Simsboro, Vienna, Mount Zion, and
Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3235 9268 3243 9278 3245 9278 3245 9280
3252 9288 3258 9288 3272 9266 3260 9251
TIME...MOT...LOC 2025Z 045DEG 12KT 3262 9265
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, Sep 6, 2:43 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
343 PM CDT Wed Sep 6 2023
OKZ077-062115-
McCurtain OK-
343 PM CDT Wed Sep 6 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MCCURTAIN COUNTY
THROUGH 415 PM CDT...
At 342 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Broken Bow, or 24 miles northwest of De Queen, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Broken Bow, Hochatown, and Eagletown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3408 9447 3403 9448 3391 9473 3424 9493
3433 9472
TIME...MOT...LOC 2042Z 325DEG 20KT 3418 9474
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Local storm report, Sep 6, 2:47 PM CST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
347 PM CDT Wed Sep 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM Hail De Queen 34.05N 94.34W
09/06/2023 E1.00 inch Sevier AR Public
Received report of quarter-sized hail in
DeQueen along Collin Raye Dr.
&&Special weather statement, Sep 6, 3:11 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
411 PM CDT Wed Sep 6 2023
ARZ050-051-059-060-062145-
Howard AR-Hempstead AR-Sevier AR-Little River AR-
411 PM CDT Wed Sep 6 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LITTLE RIVER...WEST
CENTRAL HEMPSTEAD...SOUTHEASTERN SEVIER AND SOUTH CENTRAL HOWARD
COUNTIES THROUGH 445 PM CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ben Lomond, or 7 miles north of Ashdown, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ashdown, Wilton, Ogden, Ben Lomond, Saratoga, Bright Star, Millwood,
Browntown, Pine Prairie, and Red Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3389 9404 3370 9382 3358 9405 3356 9407
3357 9407 3358 9409 3357 9412 3355 9413
3379 9425
TIME...MOT...LOC 2111Z 332DEG 13KT 3378 9410
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, Sep 6, 3:18 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 PM CDT Wed Sep 6 2023
OKZ077-062200-
McCurtain OK-
418 PM CDT Wed Sep 6 2023
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MCCURTAIN COUNTY THROUGH
500 PM CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Broken Bow, or 28 miles west of De Queen, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Broken Bow, Hochatown, Holly Creek, Oak Hill, Glover, and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3421 9500 3431 9478 3407 9453 3393 9487
TIME...MOT...LOC 2118Z 319DEG 10KT 3419 9481
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, Sep 6, 3:24 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
424 PM CDT Wed Sep 6 2023
LAZ001-010-062200-
De Soto LA-Caddo LA-
424 PM CDT Wed Sep 6 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DE SOTO AND
SOUTHWESTERN CADDO PARISHES THROUGH 500 PM CDT...
At 423 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 13 miles southwest of Shreveport, moving southeast at
10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stonewall, Keachi, Keat Chie, Kickapoo, Keithville, and Spring Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3225 9403 3239 9393 3232 9371 3210 9390
TIME...MOT...LOC 2123Z 308DEG 8KT 3230 9392
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53